New Mexico, 2014

Dust Storm and High Wind in New Mexico, March 17 to 18, 2014

March 17 to 18, 2014 · NWS ABQ · 7 events in 6 counties and zones

A quick-moving disturbance and associated jet streak aloft tracked southeastward toward New Mexico along the northern border. This resulted in strengthening westerly winds aloft as the day progressed.

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A quick-moving disturbance and associated jet streak aloft tracked southeastward toward New Mexico along the northern border. This resulted in strengthening westerly winds aloft as the day progressed. Winds aloft were 50-60 knots at 500mb with even stronger winds at mountain-top levels. Wind speeds strengthened further overnight as the base of the trough passed to the north. In addition to the upper level wave, lee side troughing at the surface intensified over southeast Colorado during the evening extending into eastern New Mexico. Winds were initially focused across the northeast and higher terrain areas but shifted to areas along and immediately east of the central mountain chain into Tuesday morning. Many areas across the east experienced severely reduced visibilities in blowing dust. Winds gradually decreased into Tuesday evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Mar 17, 10:18 AM MST, 3 hours 42 minutes earlier.

Area forecast discussion, Mar 17, 10:18 AM MST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1118 AM MDT MON MAR 17 2014

.AVIATION...
18Z TAF CYCLE
MTN TOP WINDS TRANSITION TO WLY AND STRENGTHEN SIGNIFICANTLY
BETWEEN 18Z AND 00Z OVER NM AS UPPER LOW DEVELOPS OVER THE CENTRAL
ROCKIES. SFC CDFNT STRETCHED ACROSS CENTRAL NV AND INTO UT AT 17Z
WILL CONTINUE TO DROP SEWD AND REACH FOUR CORNERS/KFMN AREA AROUND
23Z. SFC WINDS TO INCREASE OVERALL BETWEEN 20Z-23Z WITH GUSTS
RANGING FROM 35KT TO 45KT. GENLY VFR CONDITIONS XCP LCL VSBY 1-3 IN
BLDU IN VCNTY OF CDFNT AND DUST PRONE AREAS. STG WINDS TO PERSIST
ALONG THE CENTRAL MT CHAIN THROUGH 18/12Z AS THE CDFNT SWEEPS SEWD
THROUGH NM AND UPPER LOW SHIFTS INTO NE.

&&

.PREV DISCUSSION...346 AM MDT MON MAR 17 2014...
...STRONG WINDS RETURN THIS AFTERNOON AND EVENING FOR MUCH OF THE
AREA AND CONTINUE TONIGHT INTO TUESDAY MORNING FOR AREAS ALONG/EAST
OF THE CENTRAL MOUNTAIN CHAIN...

.SYNOPSIS...
STRONG WINDS...WARMER TEMPERATURES AND LOW HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF THE AREA THIS AFTERNOON
AND EARLY EVENING.  COOLER CONDITIONS WILL FOLLOW ON TUESDAY IN WAKE
OF THE STORM SYSTEM WITH UNSEASONABLY COLD TEMPERATURES TUESDAY
NIGHT...INCLUDING SUB-FREEZING TEMPERATURES FOR ALL BUT THE LOWEST
ELEVATIONS OF SE NEW MEXICO. A SLIGHT CHANCE OF PRECIPITATION
EXISTS TONIGHT THROUGH TUESDAY NIGHT. OTHERWISE... DRY CONDITIONS ARE
EXPECTED THE REMAINDER OF THE WORK WEEK.

&&

.DISCUSSION...
A QUICK-MOVING BUT STRONG SHORTWAVE TROUGH OVER THE INLAND NW TO
TRANSLATE SEWD TODAY...WHICH WILL RESULT IN STRENGTHENING WESTERLY
WINDS ALOFT OVER OUR REGION AS THE DAY PROGRESSES. 50-60 KTS AT
500MB FORECAST OVER ROUGHLY THE NORTHERN HALF OF THE STATE BY
00Z...WITH EVEN STRONGER WINDS BETWEEN RIDGETOP LEVEL AND 500MB
EXPECTED TONIGHT AS THE BASE OF THE TROUGH PASSES OVERHEAD.
IN RESPONSE TO THE APPROACHING WAVE/STRENGTHENING WESTERLIES...LEE
SIDE CYCLOGENESIS INTENSIFIES OVER SE CO DURING THE PM WITH
DEEPENING SURFACE TROUGH EXTENDING SOUTHWARD INTO EASTERN NM.
INITIALLY...ADVISORY LEVEL WINDS WILL BE FOCUSED MAINLY ACROSS THE
NORTHEAST QUARTER AND NRN/WC HIGHER TERRAIN BUT AN IMPRESSIVE MSLP
GRADIENT INDICATED BY LATE AFTERNOON/EVENING AS THE ASSOCIATED
PACIFIC COLD FRONT PUNCHES INTO THE FOUR CORNERS REGION AND THE LEE
SIDE TROUGH SLIDES EASTWARD. AS A RESULT WE ARE LOOKING AT A
WINDY/VERY WINDY PATTERN THIS AFTERNOON AND EVENING FOR MUCH OF THE
AREA WITH AREAS ALONG/IMMEDIATELY EAST OF THE CENTRAL MOUNTAIN CHAIN
LIKELY TO EXPERIENCE HIGH END ADVISORY IF NOT HIGH WIND WARNING
CONDITIONS FOR A PERIOD TONIGHT INTO TUE AM AS THE FLOW VEERS TO
W-NW ENHANCING MOUNTAIN WAVE POTENTIAL AS COLD AIR ADVECTION
ENSUES. BLOWING DUST IMPACTS WILL BE OF PARTICULAR CONCERN IN THE
FOUR CORNERS AND LOWER ELEVATIONS OF WC NM AS WELL AS MUCH OF THE
EAST.

MUCH COOLER AIR MASS TO OVERSPREAD THE AREA IN WAKE OF THE TROUGH
TUE AND TUE NIGHT. MODELS SIMILAR SHOWING THE -30C ISOTHERM AT 500MB
AS FAR SOUTH AS CENTRAL COLORADO BY 12Z TUE WITH 700MB TEMPS -10C
TO -12C FOR NORTHERN AREAS OF NM. UNFORTUNATELY...BEST MOISTURE TO
REMAIN NORTH OF THE STATE BUT WILL MAINTAIN LOW CHANCE POPS ACROSS
THE FAR NORTH TONIGHT THROUGH TUE WITH OROGRAPHIC FORCING/NWLY
FLOW HOPEFULLY GENERATING SOME SPOTTY PRECIP NEAR CHAMA AND THE
NORTHERN SANGRES.

AFTER THE SIGNIFICANT WARM-UP TODAY WITH READINGS GENERALLY 5 TO 15
DEGREES ABOVE SEASONAL...MUCH COOLER CONDITIONS EXPECTED TUESDAY
WITH DAYTIME TEMPS BACK BELOW NORMAL. UNSEASONABLY CHILLY TEMPS
FOR TUE NIGHT WITH SUB-FREEZING TEMPS FOR ALL BUT THE LOWEST ELEV
OF SOUTHEAST NM.

BACK TO MORE TRANQUIL WX WED/THU. GRADIENTS RELAX WED BENEATH A
COOLISH NW FLOW ALOFT. THEN ITS BACK TO A WARMER ZONAL PATTERN THU
WITH MODEST BREEZES ACROSS THE EAST. THE ECMWF IS A LITTLE FASTER
BRINGING DOWN A BACKDOOR FRONT FOR THU NIGHT/FRI AM WITH A
REINFORCING SHOT OF COOLER FOR FRI NIGHT/SAT. GFS HAS SAME OVERALL
TREND BUT JUST A LITTLE SLOWER.  THIS BACKDOOR FRONT WILL THEN SET
THE STAGE FOR WHAT COULD BE A QUASI DRYLINE PATTERN LATER IN THE
WEEKEND INTO MONDAY. RELATIVELY MINOR WAVES TRANSLATING EASTWARD
COMBINED WITH LOW LEVEL MOISTURE POOLING ACROSS FAR EASTERN NEW
MEXICO WILL BE WATCHED BUT FOR NOW WILL JUST HIGHLIGHT A TYPICAL
UPSLOPE PATTERN FOR NC/NE AREAS LATE SAT/SUN. KJ

&&

.FIRE WEATHER...

...CRITICAL CONDITIONS MONDAY AFTERNOON FOR MUCH OF NORTHERN AND
CENTRAL NM...

NO REAL SIGNIFICANT CHANGES MADE TO THE GRIDDED FORECAST. STRONG
WIND...UNUSUALLY DRY AIR WITH LOTS OF SINGLE DIGIT VALUES ACROSS THE
LOWLANDS...ABOVE NORMAL TEMPS AND HAINES 5 TO 6 VALUES ARE EXPECTED
THIS AFTERNOON. THE ONLY FLY IN THE OINTMENT WOULD BE CIRRUS CLOUDS.
CURRENT IR SATELLITE IMAGERY SHOWS THE CIRRUS OVERSPREADING THE AREA
FROM NORTH TO SOUTH. THE THICKER CIRRUS OR MID/HIGH CLOUDS WILL BE
FOUND ACROSS THE NORTH. DECIDED NOT TO UPGRADE ZONE 102 BECAUSE OF
THE CLOUD COVER AND THE FACT THAT A LIONS SHARE OF THE ZONE HAD SNOW
RECENTLY. CHECKED THE DUFF LAYER YESTERDAY WITHIN A PORTION OF THE
JEMEZ MTNS AND THE GROUND IS PARTIALLY FROZEN AND SOPPING WET. THE
LOWLAND AREAS WITHIN THE UPPER RIO GRANDE VALLEY IS NOT NEARLY AS
WET SO PARTS OF THAT AREA COULD SEE CRITICAL CONDITIONS. SOUTHERN
AND EASTERN AREAS SHOULD SEE THE MOST CRITICAL CONDITIONS. WILL
UPGRADE ZONE 106 DESPITE THE RECENT MOISTURE. FULL SUNSHINE
YESTERDAY AND STRONG WINDS THE DAY BEFORE WILL HAVE ERODED SOME OF
THAT MOISTURE GAIN. FORB GREENUP IS ALSO NOT PRONOUNCED ENOUGH TO
MITIGATE FIRE SPREAD. RH RECOVERIES WILL ALSO BE POOR TO MODERATE
LEADING INTO THE EVENT DUE TO UNUSUALLY LOW DEWPOINTS AND GENERALLY
ABOVE NORMAL MINIMUM TEMPS. MIXING HEIGHTS ALSO LOOK TO BE
UNUSUALLY HIGH FOR TODAY ALTHOUGH CIRRUS MAY IMPACT THAT SOME.

THE STRONG TO POSSIBLY VERY STRONG WINDS WILL TRANSITION INTO THE
OVERNIGHT HOURS AS THE FLOW STRENGTHENS ALOFT AND TURNS MORE
NORTHWESTERLY. A PACIFIC COLD FRONT WILL ALSO CROSS OVER THE AREA
FROM NORTHWEST TO SOUTHEAST DURING THE OVERNIGHT. THIS FEATURE WILL
CREATE SURFACE WIND FLUCTUATIONS. THE STRONGEST WINDS OVERNIGHT WILL
BE FOUND OVER THE HIGHER MOUNTAIN RIDGES OF THE SANDIA/MANZANO/GALLINAS
AND LOWER SANGRE DE CRISTO MOUNTAINS AS WELL AS ADJACENT HIGH
PLAINS. A MTN WAVE/DOWNSLOPE WIND EVENT IS EXPECTED ACROSS THOSE
AREAS AND WILL BE ACCOMPANIED WITH POOR TO MODERATE RH RECOVERIES
AND WARMER THAN NORMAL LOWS ACROSS THE SOUTH AND EAST.

THE WINDS ALOFT WILL REMAIN STRONG THROUGH MOST OF THE DAY ON
TUESDAY BUT THE SURFACE PRESSURE GRADIENT RELAXES QUITE A BIT AS THE
DAY PROGRESSES. THERE ALSO APPEARS TO BE A SECONDARY BACK DOOR COLD
FRONTAL SURGE ACROSS THE FAR EAST AND LOOKING FOR SOME BREEZES
RELATED TO THAT FEATURE. HUMIDITY VALUES WILL RISE SLIGHTLY THANKS
TO COOLER THAN NORMAL TEMPERATURES BETWEEN 5 TO 10 DEGREES BUT THEY
WONT RISE SIGNIFICANTLY...EXCEPT FOR ACROSS THE NORTHEAST. STILL
LOOKING AT SOME SINGLE DIGIT HUMIDITY VALUES ACROSS THE LOWLANDS.
VENTILATION WILL LOWER SOME BUT STILL BE REALLY GOOD ON TUESDAY.

THE WIND FLOW WILL RELAX A BIT MORE ON WEDNESDAY AS A WEAK LEE
TROUGH DEVELOPS ACROSS THE EASTERN PLAINS. A FEW BREEZES ARE
EXPECTED ACROSS THE NORTHEAST...OTHERWISE PRETTY BENIGN FLOW.
HUMIDITY VALUES SHOULD RISE SLIGHTLY ACROSS THE SOUTH AND EAST BUT
STILL REMAIN REALLY LOW ACROSS THE WEST AND NORTH. SINGLE DIGIT RH
VALUES SHOW UP ACROSS THE WESTERN MTNS. MODELS VARY A BIT ON THE
STRENGTH OF THE MID LEVEL DRY INTRUSION OVER THE AREA BUT BOTH THE
NAM AND GFS INDICATE THIS FEATURE THUS LOW RH VALUES. VENTILATION
WILL LOWER AS A RESULT OF THE LOWER TRANSPORT WINDS.

A WESTERLY FLOW ALOFT SHOULD REMAIN ON THURSDAY. THE GFS AND ECMWF
SUPPORT THIS. THEY ALSO SUPPORT A LITTLE STRONGER LEE SIDE TROUGH SO
WIND SPEEDS SHOULD INCREASE. LOOKING AT SOME BREEZIER CONDITIONS
ACROSS THE NORTHEAST PLAINS AND HIGHER CENTRAL MTN RIDGES. HAINES
VALUES COULD BE A 5 AND THIS WOULD BE ACCOMPANIED WITH ABOVE NORMAL
TEMPS. THUS...CANT RULE OUT A FEW HRS OF CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE NORTHEAST. VENTILATION WOULD CONSIDERABLY
IMPROVE ON THIS DAY AND THE AIRMASS WOULD REMAIN UNUSUALLY DRY.

SIMILAR UPPER FLOW FOR FRIDAY ALTHOUGH THE WINDS SHOULD DECREASE AT
THE SURFACE. STILL LOOKING AT A WEAKER BACK DOOR COLD FRONT OR WIND
SHIFT FROM THE NORTH AND EVENTUALLY EAST DURING THE DAY ON FRIDAY.
AS A RESULT OF THE BACK DOOR...HUMIDITY VALUES SHOULD INCREASE
ACROSS THE EAST. VENTILATION RATES SHOULD REMAIN PRETTY GOOD ON
FRIDAY ALTHOUGH LOWER ACROSS THE NORTHEAST.

A COUPLE BACK DOOR COLD FRONTAL FRONTAL SURGES ARE EXPECTED TO
IMPACT EASTERN AND CENTRAL AREAS DURING THE WEEKEND. DECIDED TO
INCREASE DEWPOINTS A LITTLE BIT MORE AS A RESULT OF THE
EAST/NORTHEAST AND SOUTHEAST WIND FLOWS THERE. SUSPECT PLANT
TRANSPIRATION WILL BE PICKING UP AS THE GROWING SEASON PICKS UP
ACROSS THE HIGH PLAINS BUT A TRICKY TIME OF YEAR FOR THAT. EITHER
WAY...HUMIDITY VALUES WILL IMPROVE ACROSS THE EAST AND MOST LIKELY
ALL AREAS ALTHOUGH CONFIDENCE IS LESS ACROSS THE WEST. A SURFACE
DRYLINE SHOULD SHARP UP SOME ACROSS THE EAST.

NOT LOOKING AT ANY MEASURABLE MOISTURE THROUGH THE NEXT SEVERAL
DAYS.  50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101-103>109.

HIGH WIND WATCH FROM 8 PM MDT THIS EVENING THROUGH TUESDAY MORNING
FOR THE FOLLOWING ZONES...NMZ512-514-515-521>524-526-529-539.

WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ501>507-521>523-529-532-533.

&&
Hazardous weather outlook, Mar 17, 4:58 AM MST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 AM MDT MON MAR 17 2014

NMZ501>540-181200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
558 AM MDT MON MAR 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 9 PM MDT FOR
ALL BUT PORTIONS OF NORTH CENTRAL AND SOUTHEAST NEW MEXICO. THE MOST
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM THE CENTRAL
HIGHLANDS TO THE NORTHEAST PLAINS WHERE SINGLE DIGIT HUMIDITIES
WILL COMBINE WITH GUSTY WESTERLY WINDS.

A VIGOROUS COLD FRONT WILL THEN PUNCH INTO THE FOUR CORNERS
REGION BY EARLY EVENING...ADVANCING EASTWARD TONIGHT INTO TUESDAY
MORNING. THIS FRONT COMBINED WITH STRONG WINDS ALOFT WILL FURTHER
ENHANCE THE POTENTIAL FOR STRONG WINDS TO THE LEE OF THE CENTRAL
MOUNTAIN CHAIN OVERNIGHT INTO TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND SPEEDS...AND VISIBILITY
RESTRICTIONS DUE TO BLOWING DUST VIA THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING
1.888.386.7637.

41

Event by event

6 high wind, 1 dust storm. Local standard time, as filed.

High Wind, Northeast Highlands

When
March 17, 2:00 PM MST to 6:00 PM MST
Where
Northeast Highlands forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS

The Las Vegas ASOS recorded a high sustained wind speed of 40 mph with gusts into the low 50s during the afternoon of March 17, 2014.

High Wind, Far Northeast Highlands

When
March 17, 3:00 PM MST to 6:00 PM MST
Where
Far Northeast Highlands forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS

The Raton ASOS recorded high sustained wind speeds up to 45 mph with a peak gust to 62 mph during the late afternoon/early evening of March 17, 2014.

High Wind, East Slopes of the Sangre de Cristo Mountains

When
March 17, 3:00 PM MST to 11:00 PM MST
Where
East Slopes of the Sangre de Cristo Mountains forecast zone
Measured
35 kt (40 mph) estimated sustained
Property damage
$5,000
Reported by
COOP Observer

A COOP observer reported that power lines had been knocked down due to strong winds during the evening.

High Wind, Central Highlands

When
March 17, 5:00 PM MST to March 18, 1:00 PM MST
Where
Central Highlands forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS

The Clines Corners ASOS recorded a high sustained wind speed of 40 mph with a peak gust to 54 mph during the evening of March 17, 2014.

High Wind, Sandia/Manzano Mountains

When
March 17, 8:00 PM MST to March 18, 9:00 AM MST
Where
Sandia/Manzano Mountains forecast zone
Measured
65 kt (75 mph) measured gust
Reported by
Public

Wind measuring equipment at both the top and bottom of the Sandia Peak Tram measured gusts into the 70s during the overnight hours from March 17 to March 18, 2014. At the bottom of the Tram when they were closing up shop at around 10pm they recorded a base of the tram gust of 74mph. At the top of the Tram when they cleared the peak gust of 75 from the overnight hours they had 73mph gusts wind gusts.

High Wind, Roosevelt County

When
March 18, 10:40 AM MST to 4:00 PM MST
Where
Roosevelt County forecast zone
Measured
36 kt (41 mph) measured sustained
Property damage
$10,000
Reported by
Mesonet

The Dora Mesonet site recorded high sustained wind speed of 40 to 41 mph with a peak gust to 52 mph during the afternoon of March 18, 2014. There was also a report via social media that a semi truck had flipped onto its side 7 miles east of Portales and slid 60ft or more blocking both westbound lanes and the median of highway 70 at 2pm on the 18th.

Dust Storm, Far Northeast Highlands

When
March 18, 1:00 PM MST to 3:00 PM MST
Where
Far Northeast Highlands forecast zone
Reported by
COOP Observer

One half to one mile visibility in blowing dust was reported by COOP observer.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Dust Storm
Blowing dust that reduced visibility to a quarter mile or less.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2014Every state in 2014This day in weather historyWarnings in New Mexico, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499382, 499383, 499385, 499386, 499384, 499387, 499388.